Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 99, NWS Melbourne, FL

August 18, 2012

NWS Melbourne, FL issued this special marine warning at Aug 18, 2012, 12:28 PM EDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2012, 12:28 PM EDT (16:28 UTC)
Expired
Aug 18, 2012, 2:00 PM EDT
In force
92 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 18, 9:27 AM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 18, 9:27 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
927 AM EDT SAT AUG 18 2012

.DISCUSSION...

...STRONG STORMS POSSIBLE AGAIN THIS AFTERNOON...

.DISCUSSION...
TODAY...BROAD TROUGH ALOFT OVER THE EASTERN PART OF THE COUNTRY HAS
SEVERAL WEAK IMPULSES EMBEDDED ACROSS THE SOUTHERN STATES.  THE
LATEST ANALYSIS SHOWS ONE VORT MAX PUSHING ACROSS THE NORTH CENTRAL
PENINSULA.  THIS FEATURE LOOKS WEAK BUT COMBINED WITH SOME DEBRIS
CLOUDINESS...THE MAIN FOCUS FOR STORMS MAY SHIFT TO SOUTHERN AREAS.

THE MAIN DIFFERENCE NOTED IN THE MORNING SOUNDINGS IS THAT
WINDS HAVE INCREASED IN THE LOWER TROPOSPHERE...WITH SOUTHWEST WINDS
AVERAGING 15-20 KNOTS.  MORNING CONVECTION IN THE EASTERN GULF HAS
ALREADY PUSHED INTO THE COAST WITH CONSIDERABLE DEBRIS CLOUDINESS
SPREADING INLAND...WITH SOME EXTENDING INTO LAKE AND METRO ORLANDO.

THIS CLOUDINESS WILL DISRUPT HEATING SOME THIS MORNING...BUT
GENERALLY EXPECT THAT CONVECTION WILL MARCH FROM WEST CENTRAL
FLORIDA ACROSS INTERIOR COUNTIES DURING THE LATE MORNING AND EARLY
AFTERNOON.  CONVECTION SHOULD REACH THE EAST SIDE OF THE PENINSULA
DURING THE EARLY-MID AFTERNOON IN THE NORTH AND MID-LATE AFTERNOON
IN THE SOUTH.

MOISTURE AND INSTABILITY LOOK SIMILAR TO YESTERDAY BUT WITH SLIGHTLY
QUICKER PROGRESSION ACROSS THE PENINSULA...THERE WILL BE A LIMITED
TIME FOR THE SEA BREEZE TO PUSH INLAND.  THE BOUNDARY MAY JUST
REMAINED PINNED ALONG THE COAST SOUTH OF CANAVERAL.  EXPECT ISOLATED
STRONG STORMS BOTH INLAND AND THE COAST...WITH A SLIGHT CHANCE FOR
INCREASED COVERAGE OF STRONG STORMS ALONG THE COAST...PROBABLY THE
TREASURE COAST.  THE MAIN HAZARD WILL BE FREQUENT LIGHTNING STRIKES.
ALSO EXPECT QUITE GUSTY WINDS...LIKE THOSE THAT OCCURRED YESTERDAY.

THE CURRENT FORECAST IS GENERAL ENOUGH TO COVER THE EXPECTED
SCENARIO AND NOT PLANNING ANY CHANGES.

&&

.AVIATION...
THE MAIN PROBLEM IS TIMING OF STORMS.  HAVE GONE WITH SLIGHTLY
EARLIER ONSET THAN YESTERDAY...BUT THIS IS HIGHLY CONTINGENT ON WHAT
EFFECTS DEBRIS CLOUDINESS WILL HAVE.  STORMS WILL BE MOVING A LITTLE
FASTER THAN YESTERDAY...SO THE PERIOD OF ADVERSE WEATHER AT ANY
GIVEN TERMINAL SHOULD BE LESS THAN AN HOUR.  AS WAS THE CASE
YESTERDAY...GUST FRONTS ARE EXPECTED TO PRODUCE WINDS AROUND 35
KNOTS.

THE FIRST ROUND OF ACTIVITY MAY MOVE THROUGH QUICK ENOUGH FOR THE
ATMOSPHERE TO RECOVER INSTABILITY...SO ADDITIONAL SHOWERS/STORMS MAY
PUSH BACK ACROSS A FEW TERMINALS...SIMILAR TO YESTERDAY.

&&

.MARINE...
TODAY-TONIGHT...SURFACE RIDGE SUPPRESSED SOUTH OF THE WATERS
CONTINUES THE SOUTHWEST FLOW REGIME.  THE FLOW LOOKS ENHANCED TO
AROUND 15 KNOTS IN THE NORTH DUE TO LOW PRESSURE TROUGH TO THE
NORTH.  THE PRIMARY CONCERN FOR MARINERS WILL BE STORMS SWEEPING
OFFSHORE...MAINLY DURING THE AFTERNOON.  THE HIGHEST COVERAGE OF
STRONG STORMS SHOULD BE SOUTH OF CAPE CANAVERAL WHERE A SEA BREEZE
POSSIBLY SETS UP. THE GREATEST CHANCE SHOULD BE ALONG THE TREASURE
COAST.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECASTS...LASCODY
IMPACT WEATHER UPDATES...WIMMER
Hazardous weather outlook, Aug 18, 5:00 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EDT SAT AUG 18 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-182100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
500 AM EDT SAT AUG 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
DAYTIME HEATING AND HIGH MOISTURE WILL AGAIN ALLOW FOR THUNDERSTORMS
TO FORM IN THE LATE MORNING ALONG THE WEST COAST SEA BREEZE...WHILE
STEADY WEST WINDS WILL PUSH THEM WELL INLAND. THE WESTERLY FLOW
WILL PROHIBIT THE FORMATION OF THE EAST COAST BREEZE NORTH OF CAPE
CANAVERAL. IF THE SEA BREEZE FORMS SOUTH OF THE CAPE...IT WILL BE
PINNED TO THE COAST.

STORM COVERAGE AND INTENSITY WILL INCREASE THROUGH THE AFTERNOON
AS BOUNDARY INTERACTIONS OCCUR. THE STRONGEST STORMS SHOULD OCCUR
LATE IN THE AFTERNOON...ESPECIALLY WHERE THE SEA BREEZE DEVELOPS.
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT TO EXCESSIVE
LIGHTNING...WIND IN EXCESS OF 40 MPH...AND SMALL HAIL. TORRENTIAL
DOWNPOURS WILL CAUSE WATER TO POND ON ROADS AND OTHER POORLY
DRAINED AREAS.

FLORIDA IS THE LIGHTNING CAPITAL OF NORTH AMERICA. IF SKIES
THREATEN OR YOU HEAR THUNDER...MOVE INDOORS IMMEDIATELY. DO NOT
RETURN OUTDOORS UNTIL 30 MINUTES PAST THE FINAL CLAP OF THUNDER.

.MARINE THUNDERSTORM GUST IMPACT...
AFTERNOON THUNDERSTORMS WILL APPROACH FROM THE WEST AT 15 KNOTS.
STORMS WILL AGAIN BE CAPABLE OF PRODUCING WIND GUSTS OF 35 KNOTS
OR GREATER OVER OPEN WATERS SUCH AS LARGER INLAND LAKES...THE
INTRACOASTAL WATERWAY...AND THE NEAR SHORE ATLANTIC. LOCALLY ROUGH
SEAS AND DEADLY CLOUD TO WATER LIGHTNING ALSO WILL OCCUR. BOATERS
SHOULD BE KEENLY AWARE OF STORMS APPROACHING FROM THE WEST. MOVE
TO SAFE HARBOR WELL IN ADVANCE OF TODAY'S STORMS.

.WATERSPOUT IMPACT...
HIGH MOISTURE COUPLED WITH LIGHT SOUTHWEST WINDS AND LOCAL
BOUNDARIES WILL FAVOR THE FORMATION OF WATERSPOUTS OVER THE
INTRACOASTAL WATERWAY AND ATLANTIC WATERS NEAR THE COAST IN
AFTERNOON STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A QUASI STATIONARY FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE
SOUTHEAST STATES INTO THE MIDDLE OF NEXT WEEK...THEN GRADUALLY
WEAKEN. THIS WILL CONTINUE TO SUPPRESS THE ATLANTIC SURFACE RIDGE
WITH SOUTHWEST FLOW AND HIGH MOISTURE BRINGING SCATTERED AFTERNOON
STORMS TO THE EAST SIDE OF THE PENINSULA INTO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

SEDLOCK/LASCODY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 12:10 PM EDTSpecial Marine WarningMLB110 min
Aug 18, 12:37 PM EDTSpecial Weather StatementMLBBrevard53 min
Aug 18, 12:51 PM EDTSpecial Marine WarningMLB114 min
Aug 18, 1:06 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie54 min
Aug 18, 4:35 PM EDTAreal Flood AdvisoryMLBVolusia55 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.